MAUDE Adverse Event Report: CONMED UTICA CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AES-90SN
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A distributor reported on behalf of a customer that the aes-90sn, arthroscopic energy 90° probe with suction, 13 cm device was used in an arthroscopy procedure, and ¿after a few minutes after starting the surgery, it was observed that the radiofrequency tip was not working correctly, as it coagulated very insufficiently.The console was checked, and the problem was ruled out.When checking the radiofrequency tip, it was found that it did not have the plate.This incident caused great annoyance to the surgeon, who requested to report the incident.¿.The procedure was completed with an alternate device, and there was reportedly no impact to the patient or user.Further assessment found the incident occurred on (b)(6) 2024 and "no fragment fell into the patient surgical site.Surgeon managed to take the aes-90sn out without causing any problem to the patient nor the surgical site.¿ there was no injury, medical/surgical intervention or extended hospitalization required for the patient.Although found during the procedure, it was not clarified whether detachment of the plate occurred before or during surgery.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
A distributor reported on behalf of a customer that the aes-90sn, arthroscopic energy 90° probe with suction, 13 cm device was used in an arthroscopy procedure, and ¿after a few minutes after starting the surgery, it was observed that the radiofrequency tip was not working correctly, as it coagulated very insufficiently.The console was checked, and the problem was ruled out.When checking the radiofrequency tip, it was found that it did not have the plate.This incident caused great annoyance to the surgeon, who requested to report the incident.¿.The procedure was completed with an alternate device, and there was reportedly no impact to the patient or user.Further assessment found the incident occurred on (b)(6) 2024, and "no fragment fell into the patient surgical site.Surgeon managed to take the aes-90sn out without causing any problem to the patient nor the surgical site.¿ there was no injury, medical/surgical intervention or extended hospitalization required for the patient.Although found during the procedure, it was not clarified whether detachment of the plate occurred before or during surgery.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation, but photographic evidence has been provided.Based on the picture provided the complaint could not be confirmed/unconfirmed since the provided picture was taken from afar.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of one (1) device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 56 reports, regarding 453 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to not use the probe for mechanical displacement of tissue, damage to the probe may occur.Do not activate the probe while any portion of the active or return electrode is in contact with another metal object, including the scope; localized heating of the electrode and the adjacent metal object may result in product damage and/or injury.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
CONMED
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key21251272
Report Number1320894-2025-00028
Device Sequence Number18436598
Product Code GEI
UDI-Device Identifier10653405006473
UDI-Public(01)10653405006473(17)290811(10)202408121
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K153499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAES-90SN
Device Lot Number202408121
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2024
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexMale
Patient EthnicityNon Hispanic